Alert archive / Kansas / Flash Flood Warnings in 1996
Flash Flood Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 13, 1996, 7:13 PM CDT for McPherson County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1996, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 13, 1996, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County McPherson County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:16 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 13, 4:16 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT SAT JUL 13 1996 IN THE SHORT TERM...TEMPS WILL BE APCHG CONVECTIVE TEMPS DURING THE NEXT SVRL HRS...WITH 88D ALREADY SHOWING DVLPMT ARND EDGES OF CWA. THIS WL LKLY CONT INTO THE ERLY EVE. OVRNGT...ETA FCSTS A SHRTWV TO TRAVERSE MOST OF THE CWA...EXITING SE KS TMRW AM. THIS DRAGS A SFC BNDRY ACRS CNTRL/S CNTRL KS TNGT. RATHER JUICY AIR OVR OK WL CONT TO STREAM NWRD IN ADVANCE OF THE SWWRD MOVG BNDRY. RESPECTABLE POSITIVE AREAS ON FCST SNDGS...SO TSTMS APPEAR TO BE A GOOD BET OVRNGT...A FEW WL LKLY BE SVR. PTCHY F LKLY TNGT IN SE KS WITH INFLUX OF LVLL MOIST. LINGERING CLDS AND LLVL MOISTURE WL LKLY CUT INTO WARMUP TMRW...WITH BEST CHC OF R IN THE SE. RSL 063/083 62 SLN 063/084 62 ICT 065/081 63 HUT 065/082 63 CNU 068/078 45 HOWERTON
In the hours before
Special weather statement, Jul 13, 1:41 PM CDT, 5 hours 32 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-140500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 143 PM CDT SAT JUL 13 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MCPHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN ELK LABETTE NEOSHO WOODSON CHAUTAUQUA GREENWOOD MONTGOMERY WILSON SYNOPSIS: VERY HUMID AIR IS MOVING BACK INTO KANSAS AS SOUTH WINDS INCREASE. WITH TEMPERATURES WARMING INTO THE 80S THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ACROSS THE AREA. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS OVERNIGHT AS AN UPPER LEVEL AREA OF LOW PRESSURE AND A FRONT MOVES INTO THE AREA FROM THE NORTHWEST. THIS WILL BRING THE BEST CHANCE OF RAIN TO CENTRAL KANSAS AFTER 800 PM AND TO SOUTH CENTRAL KANSAS AFTER 1100 PM. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ANYWHERE ACROSS THE AREA THIS AFTERNOON. THE CHANCE OF SEVERE WEATHER WILL INCREASE THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED BY SEVERE WEATHER THIS EVENING IS WEST OF A LINE FROM SALINA TO ARKANSAS CITY. THE THREAT WILL BE BOTH DAMAGING WINDS AND HAIL UP TO JUST OVER ONE INCH. SKYWARN ACTIVIATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. HOWERTON
Local storm report, Jul 13, 4:57 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KANSAS
457 PM CDT SAT JUL 13 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SALINA KS .88 INCH HAIL
07/13/96 SALINE LOCATION WAS 3N...REPORTED
BY EMERGENCY MANAGEMENT
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 62 min |
| Jul 13, 7:42 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 33 min |
Nearby
Flash Flood Warnings in Kansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.